Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unbearable bloating with anything I eat or drink
Apr 28, 2010

I have been HIV positive for 29 years and AIDS for 23. All is going pretty good ; just to be here, but my stomach bloating is unbearable and I think it is leading to other problems. I take Selzentry, viramune and isentress anthing I can do for relief from this problem?

Response from Dr. Henry

Assessment for lactose or gluten intolerance, infections including H pylori, gall bladder or pancreatic dysfunction, other forms of malabsorption-all may be worth considering. Working on type of food intake (such as carbonated beverages) with dietician may provide some relief. Anti-gas meds such as simethicone are of variable modest benefit. For some patients macrobiotic diet or at least active culture yogurt on a regular basis may help. Your particular HIV regimen usually compares well to other regimens regarding gut side effects so I cannot with any confidence endorse a switch to another regimen that would likely help matters. KH



Previous
Viral Load and HIV associated inflammation
Next
HIV QUESTION

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement